Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 40, NWS Grand Rapids, MI

May 28, 2016

NWS Grand Rapids, MI issued this small craft advisory at May 28, 2016, 10:30 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 28, 2016, 10:30 AM EDT (14:30 UTC)
Expired
May 28, 2016, 10:00 PM EDT
In force
12 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

855 
WHUS73 KGRR 281430
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 AM EDT SAT MAY 28 2016

LMZ847>849-282230-
/O.NEW.KGRR.SC.Y.0040.160528T1430Z-160529T0200Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1030 AM EDT SAT MAY 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WINDS...SOUTH 15 TO 25 KNOTS DIMINISHING SLIGHTLY TO 15 TO 20
  KNOTS TONIGHT. 

* WAVES...INCREASING TO 3 TO 5 FEET BY EARLY AFTERNOON AND
  SUBSIDING TO 2 TO 4 FEET LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

EBW
1 follow-up statement
643 
WHUS73 KGRR 281946
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
346 PM EDT SAT MAY 28 2016

LMZ847>849-290200-
/O.CON.KGRR.SC.Y.0040.000000T0000Z-160529T0200Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
346 PM EDT SAT MAY 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...SOUTH 15 TO 25 KNOTS DIMINISHING SLIGHTLY TO 15 TO 20 
  KNOTS TONIGHT. 

* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

EBW

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 28, 7:45 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 28, 7:45 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
745 AM EDT SAT MAY 28 2016

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 315 AM EDT Sat May 28 2016

Scattered showers and thunderstorms can be expected today and
Sunday. Some of the storms on Sunday could have small hail and
strong gusty winds. Memorial Day should be fair with lower
humidity.

&&

.SHORT TERM...(Today through Monday)
Issued at 315 AM EDT Sat May 28 2016

Moist southerly flow continues today as low center tracks well to
the west of Lower Michigan. Once again there is not much to focus
convection despite another day of modest instability. Low or
slight chance POPs will cover it through tonight.

The low moves north of the Lakes on Sunday with weak sfc cold
front coming through in the afternoon around the diurnal peak of
instability. Instability and shear profiles are not really that
impressive so the severe threat is limited. MUCAPES are generally
around 1000 j/kg and 0 to 6 km shear is only around 25 knots
during the expected time of the event.

Once the storms go through, drier and slightly cooler air moves in
Sunday night and Memorial Day looks to be a pretty nice day.

.LONG TERM...(Monday night through Friday)
Issued at 315 AM EDT Sat May 28 2016

Temperatures will continue to average around 5 to 10 degrees above
normal through at least the middle portion of next week. There is a
chance of showers and thunderstorms on Tuesday well out ahead of an
approaching upper level disturbance and cold front.

The best chance for showers and thunderstorms will come Wednesday
through Wednesday night along and out ahead of the cold front and as
an upper level trough moves east into the Great Lakes region. A
slightly cooler and drier airmass should move in behind that system
for late next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 745 AM EDT Sat May 28 2016

VFR conditions will prevail this morning but showers and a few
thunderstorms will bring areas of MVFR and isolated IFR by this
afternoon. The showers will diminish again after tonight. South
to southwest winds will be around 10 knots with some gusts over 20
knots this afternoon.

&&

.MARINE...
Issued at 315 AM EDT Sat May 28 2016

Winds and waves will increase on Saturday and there could be some
gusts to 25 knots at times into Sunday. Scattered thunderstorms
are possible through Sunday as well. The stronger winds should
prevent widespread fog from forming.

&&

.HYDROLOGY...
Issued at 108 PM EDT Fri May 27 2016

River levels across the area are near to just above their expected
values for this time of year. Precipitation of up to an inch is
possible over the next week. Convection through the weekend will
produce localized heavy rainfall. Rises will mainly be confined
to smaller creeks and streams and should not reach flood levels.

&&

.GRR Watches/Warnings/Advisories...
MI...None.
LM...None.
&&

SYNOPSIS...Ostuno
SHORT TERM...Ostuno
LONG TERM...Laurens
AVIATION...Ostuno
HYDROLOGY...63
MARINE...Ostuno
Hazardous weather outlook, May 28, 4:39 AM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
439 AM EDT SAT MAY 28 2016

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
290845-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
439 AM EDT SAT MAY 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY BUT NO SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON
AND EVENING. THE MAIN THREAT WILL BE HAIL AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON.

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:14 PM EDTSpecial Weather StatementGRRNewaygo61 min
May 28, 10:42 AM EDTBeach Hazards StatementGRRMason, Muskegon, Oceana11 hr

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.